Alert archive / Pennsylvania / River Flood Warnings in 2017
River Flood Warning 3, NWS State College, PA
NWS State College, PA issued this river flood warning at Apr 7, 2017, 4:55 AM EDT for Dauphin County, Lebanon County, Pennsylvania. It took effect at Apr 7, 2017, 7:06 AM EDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2017, 4:55 AM EDT (08:55 UTC)
- In effect from
- Apr 7, 2017, 7:06 AM EDT
- Expired
- Apr 8, 2017, 2:38 AM EDT
- In force
- 20 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 132 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek near Hershey (HERP1). The gauge peaked at 7.73 ft at Apr 7, 2017, 8:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573560, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
397
WGUS41 KCTP 070855
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
455 AM EDT FRI APR 7 2017
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by late this morning.
&&
PAC043-075-072055-
/O.NEW.KCTP.FL.W.0003.170407T1106Z-170408T0500Z/
/HERP1.1.ER.170407T1106Z.170407T1800Z.170407T2300Z.NO/
455 AM EDT FRI APR 7 2017
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Swatara Creek Near Hershey
* through this evening...Or until the warning is cancelled.
* At 4 AM Friday the stage was...6.7 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this morning and
crest near 7.5 feet this afternoon. The river will fall below
flood stage this evening.
* At 8.0 feet...The right, or north bank overflows. Several roads are
affected.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$4 follow-up statements
783
WGUS81 KCTP 071557
FLSCTP
Flood Statement
National Weather Service State College PA
1157 AM EDT FRI APR 7 2017
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by this evening.
&&
PAC075-107-080357-
/O.EXT.KCTP.FL.W.0002.000000T0000Z-170408T0800Z/
/HTVP1.1.ER.170407T0245Z.170407T1446Z.170408T0200Z.NO/
1157 AM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek At Harper Tavern.
* At 12 PM Friday the stage was 11.1 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by tonight.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
* At 12.0 feet...A number of secondary roads are closed, resulting
in some evacuations. A few homes are flooded.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-080357-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-170408T0900Z/
/HERP1.1.ER.170407T1136Z.170407T1800Z.170408T0300Z.NO/
1157 AM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek Near Hershey.
* At 11 AM Friday the stage was 7.3 feet and steady.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will crest near 7.5 feet by this afternoon. The river
will fall below flood stage tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
affected.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
CJE169
WGUS81 KCTP 071855
FLSCTP
Flood Statement
National Weather Service State College PA
255 PM EDT FRI APR 7 2017
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evening.
&&
PAC075-107-080655-
/O.EXT.KCTP.FL.W.0002.000000T0000Z-170408T0700Z/
/HTVP1.1.ER.170407T0245Z.170407T1446Z.170408T0100Z.NO/
255 PM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek At Harper Tavern.
* At 3 PM Friday the stage was 10.9 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by tonight.
* At 10.0 feet...High water isolates several houses.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-080655-
/O.CON.KCTP.FL.W.0003.000000T0000Z-170408T0900Z/
/HERP1.1.ER.170407T1136Z.170407T2100Z.170408T0300Z.NO/
255 PM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek Near Hershey.
* At 2 PM Friday the stage was 7.5 feet and steady.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will crest around 7.5 feet by late this afternoon. The
river will fall below flood stage tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
affected.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
CJE358
WGUS81 KCTP 080100
FLSCTP
Flood Statement
National Weather Service State College PA
900 PM EDT FRI APR 7 2017
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued {**** enter generic timing
for next issuance of this product. i.e. "late this evening"*****}
&&
PAC075-107-080130-
/O.CAN.KCTP.FL.W.0002.000000T0000Z-170408T0700Z/
/HTVP1.1.ER.170407T0245Z.170407T1446Z.170407T2333Z.NO/
900 PM EDT FRI APR 7 2017
The Flood Warning is cancelled for
The Swatara Creek At Harper Tavern.
* At 9 PM Friday the stage was 8.4 feet and falling.
* The river fell below flood stage at 8 PM Friday.
* Flood stage is 9.0 feet.
* The river will continue falling to 3.0 feet by Monday morning.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-081018-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-170408T1018Z/
/HERP1.1.ER.170407T1136Z.170408T0000Z.170408T0418Z.NO/
900 PM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek Near Hershey.
* At 8 PM Friday the stage was 7.7 feet and falling.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage by after
midnight tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
affected.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$763
WGUS81 KCTP 080638
FLSCTP
Flood Statement
National Weather Service State College PA
238 AM EDT SAT APR 8 2017
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Swatara Creek Near Hershey
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek Above Middletown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued late this morning.
&&
PAC043-081838-
/O.CON.KCTP.FL.W.0004.170408T1100Z-000000T0000Z/
/MTLP1.1.ER.170408T1100Z.170408T1100Z.000000T0000Z.UU/
238 AM EDT SAT APR 8 2017
The Flood Warning continues for
The Swatara Creek Above Middletown.
* from this morning until further notice...Or until the warning is
cancelled.
* At 2 AM Saturday the stage was 10.4 feet and rising.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this morning and
crest slightly above flood stage this evening.
&&
LAT...LON 4026 7676 4024 7668 4019 7669 4016 7672
4018 7675
$$
PAC043-075-080708-
/O.CAN.KCTP.FL.W.0003.000000T0000Z-170408T1018Z/
/HERP1.1.ER.170407T1136Z.170408T0000Z.170408T0542Z.NO/
238 AM EDT SAT APR 8 2017
The Flood Warning is cancelled for
The Swatara Creek Near Hershey.
* At 2 AM Saturday the stage was 6.9 feet and falling.
* The river fell below flood stage at 2 AM Saturday.
* Flood stage is 7.0 feet.
* The river will continue falling to 3.4 feet by Monday morning.
* At 7.0 feet...The right, or north bank begins to overflow. Several
roadways upstream of the gage are affected by high water.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 4:31 AM EDT, 24 minutes earlier.
Area forecast discussion, Apr 7, 4:31 AM EDT, 24 minutes before
Area Forecast Discussion National Weather Service State College PA 431 AM EDT Fri Apr 7 2017 .SYNOPSIS... A storm system over upstate NY will slowly edge northeastward today. Gusty northwest winds in its wake will usher in colder weather today and Saturday. Temperatures will begin to moderate for the last part of the weekend, staying warm through the first half of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Deep moisture associated with approaching upper trough axis, combined with orographic forcing along spine of the Appalachians, will produce a steady light snow across the Allegheny Plateau tonight. A blend of latest model QPF supports snow amounts by dawn of 1-2 inches across northwest Warren County and perhaps up to 3 inches over the highest ridgetops of western Somerset County. Elsewhere across the Alleghenies, marginal surface temps should limit accums to just a light coating at best. Rain shadow effect east of the mountains will result in just scattered rain showers across the eastern half of Pa overnight. Model soundings support the rain showers mixing with snow showers over all but the Lower Susq Valley by dawn. Tightening pressure gradient indicated by models overnight, as surface low lifts northeast through upstate NY. West winds already gusting to near 30kts at JST as of 06Z and Bufkit soundings support those stronger wgusts expanding eastward toward dawn. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... The temperatures warm a little on Friday, but not too far above freezing on the highest ground. So, there could still be some accumulations in the morning - and there should be places where the untreated, shaded roads on the north side of ridges do get snow- covered, and some shoveling of driveways and sidewalks may be necessary Friday morning. However, the strong April solar radiation will make it very difficult for snow to accumulate during the late morning and afternoon hours. Experience shows that for snow to stick during the daytime in early April and with marginal temps, snowfall rates have to be quite heavy (near one inch/hour). Have continued the Winter Weather Advisory for Somerset County, again mainly for the highest elevations, with an eye toward the weight of the snow and the gusty winds. The roads are likely very warm and could just be wet through the event. A mix of rain/snow will fall downwind of the Allegheny Front tonight, but only the highest ground will have any chance of getting the slush to stick. Anything that falls during the daylight on Friday should be rain over most of the area. Maxes on Friday will be in the m-u30s west and 40s elsewhere. The downslope wind and well-mixed atmosphere in the SE could allow them to get near 50F. But, this is still 10 degrees below normal for the day. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Rain/snow showers ending Friday night with improving conditions expected into Saturday with winds decreasing and clouds breaking for more sunshine. Temperatures will still be on the cool side to start the weekend. Significant warming trend begins Sunday and continues through early next week, driven by persistent SW return flow ahead of frontal system shifting east from the Central U.S. into Great Lakes/OH Valley. Trends in the latest models are for a weakening system as it crosses the Appalachians around mid-week (some timing differences) with risk for rain showers and possibly an isolated thunderstorm. Max/Min temperature anomalies are 15-20F above normal Mon-Tue. The second half of next week should feature cooler temperatures and mainly dry conditions in the wake of the aforementioned frontal system. Early indications point toward another warming trend into Easter Weekend. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... Center of large low pressure system lifting toward Montreal this morning while colder air wraps around the back side into PA. * Gusty west to NW winds this morning through early Friday night will impact takeoff and FAP in the form of mechanical turbulence and potentially strong crosswinds on NE/SW oriented runways. * IFR in banded light snow will impact northern and western mountains into the mid morning hours, while MVFR cigs will persist over the central mtns. A brief period of MVFR cigs poss in the lower susq around sunrise, but otherwise VFR conditions will continue there. As NW flow increases, winds will begin to pick up. Gustiness already spreading over western half, and will work across the east through sunrise. Speeds through daybreak will be around 10-15 mph with gusts to 20-25 mph. NW winds pick up during the day Friday, as gusts to 30-40 mph become more frequent. By early/mid afternoon, VFR conditions will spread from the SE back into the central mtns. Cold upslope flow will keep IFR conditions ongoing into Fri night over the northern/western higher terrain. Outlook... Fri night...Windy. IFR likely in light snow at BFD/JST. MVFR poss central mtns, VFR SE. Sat-Mon...No sig wx expected. Tue...Chance showers/tstms. MVFR cigs poss west. && .HYDROLOGY... Minor flooding is forecast for Harper Tavern and Middletown may just nudge flood stage Saturday morning, but for now we show the crest just under flood. Most other area waterways will swell, but remain within their banks. While the threat for widespread flooding is very low, the water in the Upper Main Stem Susq will take another 2-3 days to flow down the channel taking most crests into the weekend. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 2 PM EDT this afternoon for PAZ004-033. && SYNOPSIS...Fitzgerald/La Corte NEAR TERM...Fitzgerald/La Corte SHORT TERM...Dangelo/Lambert LONG TERM...Steinbugl AVIATION...RXR HYDROLOGY...
Hazardous weather outlook, Apr 6, 4:45 PM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service State College PA 445 PM EDT Thu Apr 6 2017 PAZ064>066-072045- Adams-York-Lancaster- 445 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Rain will taper to scattered showers this evening diminishing the threat for minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. West to northwest winds will gust between 35 and 40 mph during the day Friday through early Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-042-046-049>053-057>059-072045- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- 445 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Locally heavy rain of 1 to 2 inches this afternoon may lead to areas of poor drainage flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. West to northwest winds will gust between 35 and 40 mph during the day Friday through early Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-010>012-017>019-024>028-034>036-045-056-063-072045- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Bedford-Fulton-Franklin-Southern Clinton-Perry-Cumberland- 445 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Locally heavy rain of 1 to 2 inches this afternoon may lead to areas of poor drainage flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. West to northwest winds will gust between 35 and 40 mph during the day Friday through early Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033-072045- Somerset- 445 PM EDT Thu Apr 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-072045- Warren- 445 PM EDT Thu Apr 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:59 PM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 23 hr |
Nearby
River Flood Warnings in Pennsylvania, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.